MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000339
Medical Device Problem Codes Suction Problem (2170); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that priming was done without issue and completed phacoemulsification (phaco) part of surgery, followed by irrigation/aspiration (i/a).Subsequently, an error message indicating ¿fluidics not operational¿ was displayed.At this point, there was no irrigation or aspiration or vacuum or phaco available during cataract with intraocular lens implant surgery.Connected lines to test could see foot pedal being depressed but no fluidics.The handpiece and fluid management system (fms) was then removed.The system was powered down.The surgeon did not require i/a again to complete the case.After rebooting the system, the remaining of the procedure was completed without further issues.There was no impact to the patient.This report pertains to the cassette involved for this complaint.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.The product was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.The customer did provide a photo of the console screen with a priming failed message; however, without the product we are unable to confirm root cause.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY CATARACT FMS PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24554615
Report Number1644019-2026-01411
Device Sequence Number15819241
Product Code LRO
UDI-Device Identifier00380650003393
UDI-Public(01)00380650003393(17)270131(11)250218(10)178UKA
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000339
Device Lot Number178UKA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE.
Patient SexUnknown